Subpancyclicity of line graphs and degree sums along paths

Liming Xiong, Hajo Broersma

Research output: Contribution to journalArticleAcademicpeer-review

47 Downloads (Pure)


A graph is called subpancyclic if it contains a cycle of length $\ell$ for each $\ell$ between 3 and the circumference of the graph. We show that if $G$ is a connected graph on $n\ge 146$ vertices such that $d(u)+d(v)+d(x)+d(y)>(n+10/2)$ for all four vertices $u,v,x,y$ of any path $P=uvxy$ in $G$, then the line graph $L(G)$ is subpancyclic, unless $G$ is isomorphic to an exceptional graph. Moreover, we show that this result is best possible, even under the assumption that $L(G)$ is hamiltonian. This improves earlier sufficient conditions by a multiplicative factor rather than an additive constant.
Original languageEnglish
Pages (from-to)1453-1463
Number of pages11
JournalDiscrete applied mathematics
Issue number9
Publication statusPublished - 2 Jun 2006


  • MSC-05C45
  • MSC-05C35

Cite this